MAUDE Adverse Event Report: ENCORE MEDICAL L.P METAL ON METAL HIP; LINER, METAL-METAL 34MM NEUTRAL MP7

ENCORE MEDICAL L.P METAL ON METAL HIP; LINER, METAL-METAL 34MM NEUTRAL MP7
Model Number 497-34-000
Health Effect - Clinical Code Pain (1994)
Date of Event 06/21/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to the patient experiencing pain and instability.The metal disassociated from the poly on the metal on metal poly liner.
 
Additional Manufacturer Narrative
Corrected data: manufacturer narrative: the reason for this revision surgery was pain and instability.The in-vivo length of patient service for the implant was 6.5 years.There is no information in this complaint about any patient injuries, activities, or accidents that may have contributed to the need for this revision surgery.There are no reported pre-existing patient health conditions.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the device history records (dhrs) revealed no discrepancies or issues with the manufacturing of this part.All critical dimensions, design criteria and specifications in effect at the time the part was manufactured were met.The product complaint report history was reviewed and no trends or on-going issues were deemed as present or in need of review.This event is deemed as non-product related.The root cause for this event was the patient had suffered instability and pain.The complaint states the metal liner and plastic separated.The explanted items were not returned to djo surgical for evaluation and no photographs were provided exhibiting the liner/metal damage.A definitive assessment of the cause cannot be rendered without visual access to the part.Inventory containment is not required since there are no indications of a product or process issue affecting implant safety or effectiveness.
 
Additional Manufacturer Narrative
Corrected data: lot number was updated from y02647 to 636c1001.Concomitant part was corrected from 411-00-350 to 411-00-035 and the lot number was added.Manufacturer narrative: the reason for this revision surgery was the patient was experiencing pain and instability.The in-vivo length of patient service for the implant was 6.5 years.There is no information in this complaint about any patient injuries, activities, or accidents that may have contributed to the need for this revision surgery.There are no reported pre-existing patient health conditions.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the device history records (dhrs) revealed no discrepancies or issues with the manufacturing of this part.All critical dimensions, design criteria and specifications in effect at the time the part was manufactured were met.The product complaint report history was reviewed and no trends or on-going issues were deemed as present or in need of review.This event is deemed as non-product related.The root cause for this event was the patient's had suffered instability and pain.The complaint states the metal liner and plastic separated.The explanted items were not returned to djo surgical for evaluation and no photographs were provided exhibiting the liner/metal damage.A definitive assessment of the cause cannot be rendered without visual access to the part.The scope of this investigation is limited without having the explanted parts available to djo surgical for evaluation.Other conditions relating to this event could not be determined with confidence.Inventory containment is not required since there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
METAL ON METAL HIP
Common Device Name
LINER, METAL-METAL 34MM NEUTRAL MP7
Manufacturer (Section D)
ENCORE MEDICAL L.P
9800 metric blvd
austin TX 78758 5445
MDR Report Key6734301
Report Number1644408-2017-00602
Device Sequence Number1549182
Product Code KWA
UDI-Device Identifier00888912087308
UDI-Public(01)00888912087308
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K040354
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2015
Device Model Number497-34-000
Device Catalogue Number499-34-007
Device Lot Number54056936
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/21/2017
Supplement Date Received by Manufacturer08/15/2017
11/03/2017
Initial Report FDA Received Date07/21/2017
Supplement Report FDA Received Date09/13/2017
11/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR